Texas, 2015Tornadoes and Flash Flooding in Texas, May 25, 2015
May 25, 2015 · NWS SHV · 24 events in 10 counties and zones
Severe thunderstorms developed across far west Texas during the early morning hours of May 25th and this cluster of severe thunderstorms evolved into a derecho, moving eastward across the entire state of Texas and eventually into Northeast Texas, Southeast Oklahoma, Southwest Arkansas and Northwest Louisiana. Widespread wind damage was reported across the region during the afternoon and evening…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.0 million
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed across far west Texas during the early morning hours of May 25th and this cluster of severe thunderstorms evolved into a derecho, moving eastward across the entire state of Texas and eventually into Northeast Texas, Southeast Oklahoma, Southwest Arkansas and Northwest Louisiana. Widespread wind damage was reported across the region during the afternoon and evening hours with flash flooding reported across portions of the region as well with a few tornadoes embedded in the line of thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 25, 3:40 PM CST, 14 minutes earlier.
Area forecast discussion, May 25, 3:40 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
440 PM CDT MON MAY 25 2015
.DISCUSSION...
THIS AFTERNOON A CLOSED UPPER LEVEL LOW PRESSURE CENTER WAS OVER
THE EASTERN PAN HANDLE OF TEXAS AND SOUTHWEST OKLAHOMA WITH A
TRAILING TROUGH OF LOW PRESSURE DROPPING SOUTH INTO SOUTH TEXAS
SEVERAL SMALLER SCALE PERTUBATIONS WERE MOVING NORTHEAST IN THE
SOUTHWEST FLOW ALOF. THESE DISTURBANES ALONG WITH A DEEP AND RICH
SUPPLY OF UNSTABLE AIR FRESH OFF THE GULF OF MEXICO WILL
CONTRIBUTE TO THE CONTINUED DEVELOPMENT AND SPREADING OF SHOWERS
AND STRONG TO SEVERE THUNDERSTORMS ACROSS THE FOUR STATE REGION.
THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...HIGH
AND DAMAGING WINDS...LOCALLY HEAVY RAINFALL WITH FLASH FLOODING
POSSIBLE...DEADLY LIGHTNING...AND TORNADOES. MUCH OF THE AREA WEST
OF A TEXARKANA ARKANSAS TO SHREVEPORT LOUISIANA...AND NACOGDOCHES
TEXAS LINE WILL BE FAVORABLE FOR THE DEVELOPMENT OF WIDESPREAD
SEVERE THUNDERSTORMS...WITH AREAS TO THE EAST OF THIS LINE
GRADUALLY TAPERING OFF THROUGH TONIGHT. LATER INTO THE NIGHT THE
AREA OF SEVERE THUNDERSTORMS WILL BE SHIFTING TO THE EAST AS THE
UPPER LOW SHIFTS EAST AND THE UPPER TRAILING TROUGH OF LOW
PRESSURE SWINGS EAST AS WELL. SHOWERS AND THUNDERSTORMS WILL BE
TAPERING OFF WITH THE EXIT OF THE UPPER TROUGH...HOWEVER THE NEXT
IN A CONTINUED STREAM OF DISTURBANCES WILL PROVIDE CHANCES FOR
SHOERS AND THUNDERSTORMS JUST ABOUT THROUGH THE ENTIRE REMAINDER
OF THE FORECAST PERIOD THROUGH NEXT WEEK. A WEAKLY AMPLIFIED UPPER
RIDGE OF HIGH PRESSURE WILL SEE THESE DISTURBANCES MOVING THROUGH
KEEPING A WET PATTERN GOING. /06/
&&
.PREV DISCUSSION... /ISSUED 1217 PM CDT MON MAY 25 2015/
UPDATE...
TO LOWER THE CLOUD COVER FOR TODAY...RAISE THE FORECAST HIGHS
FOR TODAY...INCREASE THE WINDS.
DISCUSSION...
SATELLITE AND WATER VAPOR LOOP CONTINUED TO SHOW UPPER
DISTURBANCES MOVING AROUND THE BASE OF AN TROUGH OF LOW PRESSURE
OVER THE PAN HANDLE OF TEXAS ACROSS PARTS OF NORTH AND CENTRAL
TEXAS. THESE DISTURBANCES ALONG WITH AVAILABLE MOISTURE SPREADING
NORTH INTO THE SOUTHERN AND CENTRAL SECTIONS OF THE COUNTRY HAVE
BEEN PRODUCING SHOWES AND THUNDERSTORMS OVER OKLAHOMA...AND INTO
TEXAS. THESE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
AND SPREAD EAST AND NORTHEAST AHEAD OF THE UPPER DISTURBANCES
AS THEY MOVE IN THE SOUTHWEST FLOW ALOFT. THE SUN WAS OUT ACROSS
MUCH OF THE FOUR STATE REGION THIS MORNING AND WILL HELP PROVIDE
UNSTABLE CONDITIONS FOR THE FORECAST AREA THAT WILL PROVIDE
FOR THE DEVELOPMENT OF SHOWERS AND STRONG TO POSSIBLY SEVERE
THUNDERSTORMS. ALONG WITH THE CHANCE OF SEVERE WEATHER WILL COME
LOCALLY HEAVY RAINFALL THAT WILL QUICKLY RESULT IN THE THREAT FOR
FLASH FLOODING. SOILS HAVE BEEN PRIMED WITH RECENT RAINS. FOR THE
REST OF TODAY AND OVERNIGHT INTO TUESDAY BE ALERT FOR HIGH WATER.
DO NOT CROSS FLOODED AREAS ESPECIALLY IF THE WATER IS MOVING
QUICKLY. THE FLASH FLOOD WATCH CONTINUES. /06/
PREV DISCUSSION... /ISSUED 1058 AM CDT MON MAY 25 2015/
AVIATION...
SCT TO NUMEROUS SHOWERS AND TSTMS TO DEVELOP LATE THIS AFTERNOON IN A
VERY UNSTABLE ATMOSPHERE. CURRENT MVFR CEILING TO MIX OUT AND
DISSIPATE BY EARLY AFTERNOON NEAR 18Z.
BY EARLY TUESDAY MORNING NEAR 08Z...EXPECT WIDESPREAD MVFR AND IFR
CEILINGS TO REDEVELOP IN MOIST UNSTABLE ATMOSPHERE. /VIII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 70 85 70 87 / 90 60 30 40
MLU 70 82 70 87 / 90 70 30 40
DEQ 66 81 68 84 / 90 50 40 40
TXK 68 84 69 86 / 90 50 30 40
ELD 70 83 70 86 / 90 70 30 40
TYR 68 84 71 86 / 90 40 30 30
GGG 69 85 70 87 / 90 40 30 30
LFK 70 86 71 88 / 90 40 30 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ARZ050-051-059>061-
070>073.
LA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR LAZ001>006-010>014-
017>022.
OK...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR OKZ077.
TX...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
06Hazardous weather outlook, May 25, 5:13 AM CST, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
613 AM CDT MON MAY 25 2015
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-251700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
613 AM CDT MON MAY 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE THIS
AFTERNOON OVER THE REGION...AHEAD OF STRONG UPPER LEVEL
DISTURBANCE THAT WILL APPROACH THE AREA FROM THE WEST. HOWEVER...A
COMPLEX OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP LATER
THIS MORNING OVER WESTCENTRAL TEXAS...WHICH WILL SHIFT EAST ACROSS
NORTH AND NORTHEAST TEXAS INTO SOUTHEAST OKLAHOMA THIS
AFTERNOON...AND ACROSS THE REMAINDER OF THE REGION TONIGHT.
DAYTIME HEATING WILL CONTRIBUTE TO MODERATE INSTABILITY DEVELOPING
AHEAD OF THIS COMPLEX THIS AFTERNOON...WITH THESE STORMS EXPECTED
TO BECOME SEVERE. DAMAGING WINDS AND ISOLATED TORNADOES WILL BE
POSSIBLE...BUT LOCALLY HEAVY RAINFALL WILL ALSO OCCUR IN THE
STRONGER STORMS. ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE
INCHES...WITH ISOLATED HIGHER AMOUNTS...WILL BE POSSIBLE ATOP
ALREADY SATURATED GROUNDS. THIS WILL CONTRIBUTE TO INCREASED
RUNOFF AND THE POTENTIAL FOR FLASH FLOODING. THESE SHOWERS AND
THUNDERSTORMS SHOULD DIMINISH FROM WEST TO EAST TONIGHT...ALTHOUGH
THE HEAVY RAIN AND FLASH FLOOD THREAT WILL PERSIST OVER
NORTHCENTRAL LOUISIANA THROUGH DAYBREAK TUESDAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE ONGOING ACROSS
NORTHCENTRAL LOUISIANA AND POSSIBLY SOUTHCENTRAL ARKANSAS TUESDAY
MORNING...BUT SHOULD DIMINISH DURING THE AFTERNOON. BRIEF HEAVY
RAINFALL WILL BE POSSIBLE ALTHOUGH THIS THREAT SHOULD DIMINISH AS
THESE STORMS EXIT THE REGION. SCATTERED SHOWERS AND THUNDERSTORMS
WILL REMAIN POSSIBLE AREAWIDE WEDNESDAY AND THURSDAY...AND
POSSIBLY INCREASE IN COVERAGE FRIDAY THROUGH THE WEEKEND AS A SLOW
MOVING UPPER LEVEL DISTURBANCE SINKS SOUTH INTO THE SOUTHERN
PLAINS.
.SPOTTER INFORMATION STATEMENT...
AVTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT
FOR SEVERE WEATHER...HEAVY RAINFALL...AND FLASH FLOOD REPORTS.
15
In the hours before
Local storm report, May 25, 10:06 AM CST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1106 AM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLASH FLOOD 7 SE BROKEN BOW 33.95N 94.65W
05/25/2015 MCCURTAIN OK BROADCAST MEDIA
WATER RESCUE... MOUNTAIN FORK RIVER SOUTHEAST OF BROKEN
BOW... 13 PEOPLE INCLUDING 3 CHILDREN TRAPPED IN 2 STORY
RENTAL CABIN SURROUNDED BY FLOODWATERS. RESCUE ONGOING.
MAY REQUIRE HELICOPTER DUE TO SWIFT MOVING WATER.
NATIONAL GUARD CALLED IN TO AIRLIFT SINCE OTHER ATTEMPTS
FAILED.
&&
CORRECTED REMARKS
EVENT NUMBER SHV1500531
25Local storm report, May 25, 11:40 AM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1240 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD 4 ESE BATTIEST 34.38N 94.87W
05/24/2015 MCCURTAIN OK CO-OP OBSERVER
FLOODING ON BATTIEST PICKENS ROAD RESULTED IN WATER
RESCUE WHEN SOMEONE DROVE ACROSS FLOODED ROAD. COON
CREEK BETWEEN BETHEL AND BATTIEST. CAR WASHED AWAY.
DRIVER AND CHILD RESCUED BY LOCALS.
&&
EVENT NUMBER SHV1500532
25Special weather statement, May 25, 2:29 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
329 PM CDT MON MAY 25 2015
TXZ138-252115-
HARRISON TX-
329 PM CDT MON MAY 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HARRISON COUNTY UNTIL 415
PM CDT...
AT 329 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES WEST OF ELYSIAN FIELDS...OR 10 MILES SOUTH OF MARSHALL...MOVING
NORTH AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MARSHALL...WOODLAWN...SCOTTSVILLE...NESBITT AND DARCO.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
TEXAS.
LAT...LON 3270 9442 3269 9438 3272 9434 3272 9429
3236 9423 3234 9436 3235 9438 3237 9439
3236 9444 3265 9459
TIME...MOT...LOC 2029Z 166DEG 27KT 3238 9435
13Special weather statement, May 25, 2:31 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
331 PM CDT MON MAY 25 2015
TXZ136-149-150-252115-
CHEROKEE TX-RUSK TX-SMITH TX-
331 PM CDT MON MAY 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RUSK...NORTHEASTERN
CHEROKEE AND SOUTHEASTERN SMITH COUNTIES UNTIL 415 PM CDT...
AT 331 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NEW SALEM...OR 12 MILES NORTHEAST OF RUSK...MOVING NORTH AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HENDERSON...TROUP...ARP...TURNERTOWN...PONTA...JOINERVILLE...NEW
SALEM...NEW SUMMERFIELD...REKLAW...CONCORD AND BRACHFIELD.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
TEXAS.
LAT...LON 3223 9513 3221 9476 3184 9485 3185 9493
3183 9493 3182 9495 3182 9494 3180 9495
3181 9507 3198 9510
TIME...MOT...LOC 2031Z 183DEG 27KT 3189 9497
13Special weather statement, May 25, 3:15 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
415 PM CDT MON MAY 25 2015
TXZ110-125-137-252200-
GREGG TX-CAMP TX-UPSHUR TX-
415 PM CDT MON MAY 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CAMP...UPSHUR AND
NORTHWESTERN GREGG COUNTIES UNTIL 500 PM CDT...
AT 415 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GLADEWATER...MOVING NORTH AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LONGVIEW...WHITE OAK...GLADEWATER...GILMER...CLARKSVILLE CITY...EAST
MOUNTAIN...WEST MOUNTAIN...LIBERTY CITY...UNION GROVE...WARREN
CITY...MIDWAY...PRITCHETT...BETTIE...HOLLY SPRINGS AND LAFAYETTE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
TEXAS.
LAT...LON 3293 9477 3247 9481 3247 9499 3253 9499
3252 9500 3252 9502 3255 9502 3254 9503
3293 9509
TIME...MOT...LOC 2115Z 178DEG 23KT 3255 9492
13Special weather statement, May 25, 3:25 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
425 PM CDT MON MAY 25 2015
TXZ097-111-112-252215-
CASS TX-MORRIS TX-BOWIE TX-
425 PM CDT MON MAY 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORRIS...WESTERN
CASS AND SOUTHEASTERN BOWIE COUNTIES UNTIL 515 PM CDT...
AT 424 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HUGHES SPRINGS...OR 21 MILES EAST OF PITTSBURG...MOVING NORTH AT 45
MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NEW BOSTON...HOOKS...HUGHES SPRINGS...LONE STAR...REDWATER...MAUD...
JENKINS...AVINGER...DOUGLASSVILLE...MARIETTA...BRYANS MILL AND SPRING
HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
TEXAS.
LAT...LON 3353 9451 3343 9420 3288 9450 3288 9460
3292 9472
TIME...MOT...LOC 2124Z 200DEG 37KT 3297 9459
12Event by event
16 thunderstorm wind, 5 flash flood, 2 tornado, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Wood
- When
- May 25, 3:54 PM CST
- Where
- Wood County, 2.07 mi N of Yantis
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 32.960, -95.570
Several trees were downed and a barn destroyed just north of Yantis, Texas.
Thunderstorm Wind, Bowie
- When
- May 25, 4:15 PM CST
- Where
- Bowie County, 0.69 mi N of De Kalb
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.510, -94.620
Numerous trees were downed on the north side of town.
Thunderstorm Wind, Camp
- When
- May 25, 4:15 PM CST
- Where
- Camp County, 1.35 mi WSW of Newsome
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Trained Spotter
- Coordinates
- 32.960, -95.150
The wind damaged the siding to several homes and a large wooden pool enclosure was destroyed.
Thunderstorm Wind, Red River
- When
- May 25, 4:15 PM CST
- Where
- Red River County, 0.58 mi E of Bogata
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 33.470, -95.210
Wind damage was reported to several roofs in the Bogata community. In addition, some trees were uprooted and snapped. Damage was said to be very sporadic throughout the community.
Hail, Bowie
- When
- May 25, 4:15 PM CST
- Where
- Bowie County, 0.69 mi N of De Kalb
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.510, -94.620
Quarter size hail was reported in De Kalb, Texas.
Thunderstorm Wind, Red River
- When
- May 25, 4:20 PM CST
- Where
- Red River County, 0.9 mi SW of Clarksville
- Measured
- 75 kt (86 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 33.610, -95.060
Trees and powerlines were downed throughout the county.
Thunderstorm Wind, Wood
- When
- May 25, 4:22 PM CST
- Where
- Wood County, 0.9 mi NW of Winnsboro
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 32.960, -95.290
Several trees were downed in the Winnsboro community.
Thunderstorm Wind, Red River
- When
- May 25, 4:43 PM CST
- Where
- Red River County, Avery
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 33.550, -94.780
Several trees were snapped and uprooted. Debris was thrown into one home with a carport ripped away from the home. The roof was peeled back from another home.
Thunderstorm Wind, Wood
- When
- May 25, 5:00 PM CST
- Where
- Wood County, Yantis
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 32.930, -95.570
Numerous trees and powerlines were downed in the Yantis community.
Thunderstorm Wind, Wood
- When
- May 25, 5:05 PM CST
- Where
- Wood County, 0.69 mi S of Cartwright
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 32.860, -95.370
Trees and powerlines were downed in and around the Quitman community.
Thunderstorm Wind, Wood
- When
- May 25, 5:05 PM CST
- Where
- Wood County, 3.48 mi W of Forest Hill
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 32.830, -95.480
Numerous trees and powerlines were downed just northeast of Quitman, Texas.
Thunderstorm Wind, Cherokee
- When
- May 25, 5:20 PM CST
- Where
- Cherokee County, 0.91 mi SE of Hume
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 31.910, -95.320
Several trees were downed southwest of Jacksonville, including a tree on a home along CR 3208 and 3209.
Thunderstorm Wind, Cherokee
- When
- May 25, 5:22 PM CST
- Where
- Cherokee County, 1.38 mi N of Jacksonville
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 31.970, -95.270
A large tree was downed on a privacy fence just northwest of Jacksonville, Texas.
Flash Flood, Bowie
- When
- May 25, 5:45 PM CST to 8:45 PM CST
- Where
- Bowie County, 1.62 mi SSW of Wamba to 1.76 mi S of Wamba
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 33.478, -94.139
Excessive heavy rainfall closed Richland Road near Pleasant Grove.
Tornado, Rusk
- When
- May 25, 5:47 PM CST to 6:06 PM CST
- Where
- Rusk County, 1.17 mi SW of Price to 3.24 mi NE of Church Hill
- Rating
- EF2
- Path length
- 19.45 mi
- Path width
- 600 yd
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.118, -94.944
National Weather Service Storm Survey Team determined that damage in Rusk County was consistent with that of a tornado. An EF2 tornado touched down approximately 9 miles west southwest of Henderson, Texas in Rusk County and traveled in a east northeast direction before lifting approximately 10 miles east northeast of Henderson, Texas. Numerous trees were snapped and or uprooted along its path. Several powerpoles were snapped as well. Several homes in and around Henderson suffered minor to moderate damage mostly from fallen trees.
Flash Flood, Gregg
- When
- May 25, 5:54 PM CST to 9:30 PM CST
- Where
- Gregg County, 1.63 mi NNW of Kilgore to 0.45 mi SW of Kilgore
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.402, -94.890
Several roads were flooded and closed in and around Kilgore, Texas.
Thunderstorm Wind, Gregg
- When
- May 25, 5:54 PM CST
- Where
- Gregg County, 0.9 mi NE of Kilgore
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.390, -94.870
Trees and powerlines were downed near Hwy. 259 near Kilgore, Texas.
Tornado, Panola
- When
- May 25, 6:18 PM CST to 6:43 PM CST
- Where
- Panola County, 0.79 mi SSW of Beckville to 0.57 mi WSW of Panola
- Rating
- EF1
- Path length
- 21.6 mi
- Path width
- 1,251 yd
- Property damage
- $600,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.240, -94.457
National Weather Storm Survey Team determined that damage across Panola County was consistent with that of a tornado. An EF1 tornado first touched down near Beckville, Texsa and traveled east northeast before lifting just northeast of De Berry Texas. Numerous trees and powerlines were downed throughout the track of this tornado and some of these trees damaged several homes and outbuildings as well.
Flash Flood, Harrison
- When
- May 25, 6:48 PM CST to 10:15 PM CST
- Where
- Harrison County, 1.54 mi N of Marshall
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.552, -94.370
Standing water under the North Franklin Street bridge resulted in its closure.
Thunderstorm Wind, San Augustine
- When
- May 25, 6:55 PM CST
- Where
- San Augustine County, 0.91 mi NE of San Augustine
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 31.530, -94.110
Trees were downed in and around the San Augustine community.
Flash Flood, Bowie
- When
- May 25, 8:18 PM CST to 8:45 PM CST
- Where
- Bowie County, 1.19 mi ESE of South Texarkana to 1.81 mi E of Hartman
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 33.363, -94.051
Numerous roads and highways were flooded and closed due to excessive heavy rainfall.
Thunderstorm Wind, San Augustine
- When
- May 25, 8:26 PM CST
- Where
- San Augustine County, 0.91 mi NE of San Augustine
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 31.530, -94.110
Several trees were downed in and around San Augustine, Texas.
Flash Flood, Gregg
- When
- May 25, 8:36 PM CST to 9:30 PM CST
- Where
- Gregg County, 1.17 mi W of Gladewater to 0.73 mi WNW of Gladewater
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 32.530, -94.950
Streets and highways were closed on the southwest side of Gladewater as a result of excessive heavy rainfall.
Thunderstorm Wind, San Augustine
- When
- May 25, 8:36 PM CST
- Where
- San Augustine County, 0.91 mi NE of San Augustine
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 31.530, -94.110
Several trees were downed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, May 25 to 26, 20158 deaths · $26 million · 1.75 in hail · 36 events
- Tornadoes and Flash Flooding in Texas, May 25, 20152 deaths · 1 injured · $19 million · EF1 · 28 events
- Tornadoes and Flash Flooding in Oklahoma, May 25, 20151 death · 1 injured · $20,000 · EF3 · 16 events
- Tornadoes and Flash Flooding in Oklahoma, May 25 to 26, 2015$746,000 · EF2 · 34 events
- Flooding in Arkansas, May 25 to 31, 20151 death · 4 events
- Tornado and Damaging Winds in Louisiana, May 25, 2015$720,000 · EF1 · 16 events
- Tornadoes and Flash Flood in Mississippi, May 25, 2015$200,000 · EF1 · 4 events
- Tornado and Flash Flooding in Texas, May 25, 2015$82,000 · EF1 · 13 events
- Flash Flood and Damaging Winds in Arkansas, May 25, 2015$260,000 · 65 kt wind · 6 events
- Flash Flooding and Flooding in Kansas, May 25, 2015$150,000 · 1.25 in hail · 16 events
- Flash Flood and Hail in Texas, May 25, 2015$85,000 · 1 in hail · 7 events
- Flash Flooding and Damaging Wind in Oklahoma, May 25, 2015$100,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569685, 569687, 569688, 569689, 569690, 569691, 569692, 569695, 569697, 569698, 569699, 569760, 569762, 569763, 569765, 569766, 569767, 569784, 569770, 569771, 569792, 569848, 569849, 569850.